Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 25, NWS Green Bay, WI

June 1, 2000Portage County, Waupaca County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 1, 2000, 4:39 PM CDT for Portage County, Waupaca County, Wisconsin. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 1, 2000, 4:39 PM CDT (21:39 UTC)
Expired
Jun 1, 2000, 5:30 PM CDT
In force
51 min
Issued by
NWS Green Bay, WI
Area
Whole counties

Counties Portage County, WI, Waupaca County, WI

What was reported inside it

TimeReportWhereRemark
Jun 1, 5:37 PM CDTHail 1Clintonville, WI

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.7 hours before the alert went out and 334 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2000-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 824 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2000-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 179 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
824 J/kg
Mixed-layer CIN
-177 J/kg
Mixed-layer LCL
1154 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
179 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 012140
SVRGRB
WIC097-135-012230-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
439 PM CDT THU JUN 1 2000

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEAST PORTAGE COUNTY IN WISCONSIN
  NORTHERN WAUPACA COUNTY IN WISCONSIN

* UNTIL 530 PM CDT

* AT 439 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM WITH STRONG WINDS AND HAIL. THE STORM WAS NEAR
  POLONIA. THAT PLACES THE STORM 7 MILES EAST OF STEVENS POINT. THE
  STORM WAS MOVING EAST AT 40 MPH.

* SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORM INCLUDE...
  NORTHLAND BY 450 PMw CDT.
  PERU BY 450 PM CDT.
  CLINTONVILLE BY 520 PM CDT.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR WINDS IN EXCESS OF
60 MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY.

EB/AK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:45 PM CDT, 54 minutes earlier.

Area forecast discussion, Jun 1, 3:45 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
345 PM CDT THU JUN 1 2000

...SHORT TERM CONSIDERATION IS WHEN TO END PRECIPITATION...ON THE LONGER
TERM IT IS JUST TEMPERATURES...

NUMEROUS THUNDERSTORMS WERE OCCURRING IN VICINITY OF 850 STATIONARY
FRONT AND IN ADVANCE OF SURFACE COLD FRONT.  BREAKS IN THE CLOUDS IN THE
MID TO LAKE AFTERNOON WILL ALLOW ADDITIONAL DESTABILIZATION AHEAD OF
LINE OF THUNDERSTORMS ASSOCIATED WITH SURFACE COULD FRONT.  EXPECT
ACTIVITY TO INCREASE IN COVERAGE AS IT MOVES EAST.  CURRENT RATE OF
MOVEMENT WOULD GET MOST OF THE THUNDERSTORMS OUT OF FORECAST AREA BY THE
TIME THAT THE SEVERE THUNDERSTORM AND TORNADO WATCHES EXPIRE.  MODELS
INDICATE UPPER DIVERGENCE ASSOCIATED WITH RIGHT REAR QUADRANT OF JET
STREAM WILL LINGER UNTIL AROUND MIDNIGHT.  AS A RESULT...A FEW SHOWERS
OR AN ISOLATED THUNDERSTORM COULD STILL BE POSSIBLE BEHIND THE MAIN LINE
THROUGH THE LATE EVENING.

CLOUDS LINGER BEHIND THE FRONT THROUGH MOST OF THE NIGHT...BUT EXPECT
ABUNDANT SUNSHINE FOR FRIDAY.  850 TEMPERATURES COOL TO +3 TO +4 RANGE
BY 18Z FRIDAY BUT STRONG EARLY JUNE SUNSHINE SHOULD ALLOW TEMPERATURES
TO RISE SIGNIFICANTLY.  ALSO...TEMPERATURES WILL BE STARTING AROUND 50
IN THE MORNING IN MOST AREAS.  OVERALL...GUIDANCE TEMPERATURES LOOK OK
BUT WILL LEAN TOWARD THE WARM END.

.GRB...NONE.

KENNEDY
WWW.CRH.NOAA.GOV/GRB

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 5:29 PM CDTSevere Thunderstorm WarningGRBShawano, Waupaca61 min
Jun 1, 6:53 PM CDTSevere Thunderstorm WarningGRBDoor37 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.